Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Global weak solutions to the Navier-Stokes equations for a 1D viscous polytropic ideal gas

Authors: Song Jiang and Ping Zhang
Journal: Quart. Appl. Math. 61 (2003), 435-449
MSC: Primary 76N10; Secondary 35L65, 35Q30
DOI: https://doi.org/10.1090/qam/1999830
MathSciNet review: MR1999830
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of global weak solutions to the Navier-Stokes equations for a one-dimensional viscous polytropic ideal gas. We require only that the initial density is in $ {L^\infty } \cap L_{loc}^2$ with positive infimum, the initial velocity is in $ L_{loc}^2$, and the initial temperature is in $ L_{loc}^1$ with positive infimum. The initial density and the initial velocity may have differing constant states at $ x = \pm \infty $. In particular, piecewise constant data with arbitrary large jump discontinuities are included. Our results show that neither vacuum states nor concentration states can form and the temperature remains positive in finite time.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76N10, 35L65, 35Q30

Retrieve articles in all journals with MSC: 76N10, 35L65, 35Q30

Additional Information

DOI: https://doi.org/10.1090/qam/1999830
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society